Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 4, 2016, 6:46 PM EDT for Chattooga County, Floyd County, Gordon County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2016, 6:46 PM EDT (22:46 UTC)
- Expired
- May 4, 2016, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS82 KFFC 042246
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT WED MAY 4 2016
GAZ004-011-012-019-042330-
GORDON GA-WHITFIELD GA-CHATTOOGA GA-FLOYD GA-
646 PM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON...SOUTHERN WHITFIELD...
CHATTOOGA AND FLOYD COUNTIES UNTIL 730 PM EDT...
AT 646 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF TUNNEL HILL TO NEAR FORT PAYNE...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...TRION...RESACA...PLAINVILLE...SHANNON...
LYERLY...MENLO...RANGER...EVERETT SPRINGS...CLOUDLAND...ARMUCHEE...HOLLAND...
BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...
PINSON AND SONORAVILLE.
LAT...LON 3458 8512 3459 8506 3461 8506 3467 8491
3462 8487 3461 8483 3447 8469 3439 8487
3440 8495 3438 8496 3439 8497 3440 8497
3438 8498 3439 8500 3435 8501 3435 8502
3433 8502 3415 8543 3459 8553
TIME...MOT...LOC 2246Z 328DEG 33KT 3475 8510 3451 8565
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 2:51 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 4, 2:51 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT WED MAY 4 2016 ...WIND ADVISORY IN EFFECT 8 AM THURS MORNING TO 11 PM THURS NIGHT FOR NORTH AND CENTRAL GEORGIA... .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AFTERNOON WATER VAPOR LOOP SHOWING A RATHER UNUSUAL PATTERN FOR EARLY MAY. STRONG CLOSED LOW OVER S GREAT LAKES IN PROCESS OF PUSHING SOUTH INTO OH VALLEY AT AFD ISSUANCE / WHICH WILL HELP SET UP A TEXTBOOK EXAMPLE OF AN OMEGA BLOCK BY 12Z THURS/. SEVERAL POTENT VORT MAXES WITHIN THE LOW WILL ROTATE INTO THE SOUTHEAST THRU THE SHORT TERM. MEANWHILE...AT THE SFC...ASSOCIATED SFC LOW WILL PUSH SE ACROSS OH AND WV...DRAGGING AN UNSEASONABLY COOL FRONT INTO THE AREA TONIGHT. REST OF TODAY AND TONIGHT...MOSTLY QUIET CONDITIONS WILL PREVAIL THIS AFTERNOON...WITH SCATTERED CU DECK AND HIGH TEMPS IN THE 70S. HOWEVER...UPSTREAM SAT/OBS SHOW AREA OF LIGHT PRECIP WITH OCCASIONAL LIGHTNING MOVING INTO THE TN VALLEY. THIS WILL MOVE INTO NW GA LATER THIS AFTERNOON...PUSH SOUTH INTO THE ATL METRO AROUND/SHORTLY AFTER SUNSET...AND GRADUALLY WEAKEN BY MIDNIGHT. THIS SYSTEM WILL HAVE NICE MID/UPPER JET FORCING IN THE RIGHT ENTRANCE REGION...ALONG WITH STRONG 500MB TEMP/HEIGHT FALLS ASSOCIATED WITH IT...SO DO EXPECT PRECIP TO BE ABLE TO MAINTAIN ITSELF. CONVECTIVE POTENTIAL: WITH 500MB TEMPS DROPPING TOWARDS -20C ATOP MODEST SFC HEATING...EXPECT STEEP MID LEVEL LAPSE RATES TO SUPPORT A FEW HUNDRED J/KG OF MUCAPE FOR THUNDER. LAPSE RATES AND 0-6KM SHEAR 30-40KTS WOULD BE SUPPORTIVE OF GRAUPEL/HAIL IN STRONGEST CONVECTION. NOTHING SEVERE IS EXPECTED. THUNDER POTENTIAL TO DROP OFF AROUND 02Z. WINTER POTENTIAL: YES...YOU READ THAT CORRECTLY. STRONG COLD ADVECTION WILL SPREAD INTO THE STATE TONIGHT IN THE WAKE OF THE FRONT. PREFER THE COLDER MODEL GUIDANCE WHICH DOES PUSH H85 0C LINE/SUB 540DM LING ALONG NORTHEAST GA BORDER. THOUGH MOISTURE WILL REMAIN RATHER SHALLOW AND LOW TEMPS WILL STAY ABOVE FREEZING...A FLAKE OR TWO MAY STILL PUSH OUT ACROSS HIGHEST ELEVATIONS OF NE GA. THINK BEST CHANCE WILL REMAIN TO OUR NORTH SO DID NOT MENTION IN GRIDS. THURSDAY...MOST AREAS WILL REMAIN DRY WITH ABNORMALLY COOL TEMPS /HIGHS IN THE 50S AND 60S/. WRAP AROUND MOISTURE IS LIKELY ACROSS NORTH GA...ESPECIALLY THE MTNS...AS COLD CORE LOW DIGS DEEPER INTO THE SOUTHEAST. PRECIP WILL BE LIGHT AND GRADUALLY WANE BY LATE AFTERNOON. NIL INSTABILITY WILL PREVENT THUNDER. KOVACIK && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... REFRESHED FCST PERIOD WITH RECENT BLEND OF GUIDANCE...WHICH RESULTED IN NO SIGNIFICANT CHANGES FROM PREVIOUS FCST. BACKDOOR FRONT MONDAY SHOULD STAY NORTH OF AREA SO KEPT DRY CONDITIONS. SOME MOISTURE RETURN LATE IN THE PERIOD WITH INCREASED SOUTHERLY FETCH AHEAD OF LOW PRESSURE SYSTEM TO THE WEST SO MADE SLIGHT ADJUSTMENTS TO RAISE POPS TUESDAY INTO WEDNESDAY WITH GREATEST CHANCE CONTINUING TO BE MAINLY NORTH GA. PREVIOUS DISCUSSION FOLLOWS... BAKER PREV DISCUSSION... /ISSUED 421 AM EDT WED MAY 4 2016/ LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER CLOSED LOW CIRCULATING OVER THE MID ATLANTIC STATES AT THE START OF THE PERIOD. GFS ESPECIALLY HINTS THAT WRAP AROUND SHOWERS COULD STILL AFFECT EXTREME NORTHEAST GA THURSDAY NIGHT AND FRIDAY. BUT AT THIS TIME CONFIDENCE IS LOW ON THAT SO HAVE LEFT POPS OUT. MOST OF THE LONG TERM WILL BE DRY AS HIGH PRESSURE BUILDS IN OVER THE SOUTHEAST. BELOW NORMAL TEMPERATURES EXPECTED THURSDAY NIGHT OVER MUCH OF THE AREA WITH A GRADUAL WARM UP INTO THE WEEKEND. A GENERAL INCREASE IN MOISTURE STARTING THE BEGINNING OF NEXT WEEK AS SOUTHERLY FLOW INCREASES. A BACK DOOR FRONT MOVING SOUTHWEST INTO THE SOUTHERN APPALACHIANS MAY BRING SHOWERS CLOSE TO THE GA MOUNTAINS ON MONDAY. HAVE LEFT POPS OUT FOR NOW. POPS RETURNING MAINLY TO NORTH AND WEST ON TUESDAY. 41 && .AVIATION... 18Z UPDATE... DIURNAL CU FIELD HAS ALL TAF SITES IN SCT 050-060 DECK AT 18Z. EXPECT VFR TO PREVAIL AT ALL SITES THRU THE PERIOD BUT NORTHERN TAF SITES /INCLUDING ATL/ MAY SEE A FEW SHOWERS BETWEEN 00-03Z. HAVE THEREFORE INTRODUCED SHRA TEMPO. WINDS WILL STAY ON THE NW SIDE WITH GUSTS IN THE LOW 20KT RANGE TODAY...INCREASING TO NEAR 30KT TOMORROW MORNING. WRAP AROUND MOISTURE THURSDAY MAY CLIP AHN ..BUT SHOULD NOT BOTHER OTHER SITES. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS KOVACIK && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 67 47 74 / 40 30 5 5 ATLANTA 49 65 49 72 / 40 10 5 5 BLAIRSVILLE 44 58 45 67 / 40 30 10 10 CARTERSVILLE 47 64 45 72 / 40 20 5 5 COLUMBUS 52 70 49 75 / 30 5 5 0 GAINESVILLE 48 62 49 71 / 40 30 5 5 MACON 50 70 47 75 / 20 10 5 5 ROME 47 65 46 73 / 40 10 5 5 PEACHTREE CITY 48 67 45 72 / 40 10 5 5 VIDALIA 55 72 50 74 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 11 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && SHORT TERM...KOVACIK LONG TERM....41/BAKER AVIATION...KOVACIK
Hazardous weather outlook, May 4, 6:40 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT WED MAY 4 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 640 PM EDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA THIS EVENING. A LINE OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTH INTO NORTH GEORGIA THIS EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL MAY BE POSSIBLE WITH THE STRONGER STORMS. THE STORMS SHOULD AFFECT AREAS NORTH OF A CARROLLTON TO ATLANTA TO GAINESVILLE LINE AND ARE EXPECTED TO WEAKEN AFTER 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WINDS SHOULD INCREASE TO SUSTAINED 20 TO 25 MPH GUSTING UP TO 35 MPH FROM THE NORTHWEST THURSDAY MORNING THROUGH EVENING AND POSSIBLY LINGER INTO OVERNIGHT FOR THE HIGHER NORTHEAST ELEVATIONS. A WIND ADVISORY IS IN EFFECT FOR 8 AM TO 11 PM THURSDAY ACROSS ALL OF NORTH AND CENTRAL GEORGIA. WHILE A FEW SHOWERS COULD LINGER ACROSS THE FAR NORTHEAST MOUNTAINS THURSDAY...EXPECT DRY CONDITIONS THROUGH THE PERIOD UNTIL NEXT TUESDAY AS A LOW END CHANCE OF THUNDERSTORMS RETURNS PRIMARILY TO NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 4, 5:42 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT WED MAY 4 2016
GAZ001>003-042215-
DADE GA-CATOOSA GA-WALKER GA-
542 PM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE...NORTHWESTERN
CATOOSA AND NORTHERN WALKER COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FAIRMOUNT TENNESSEE TO 6 MILES WEST OF SOUTH
PITTSBURG TENNESSEE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND DANGEROUS CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TRENTON...ROSSVILLE...LOOKOUT MOUNTAIN...LAKEVIEW...NEW ENGLAND...COLE
CITY...MORGANVILLE...WILDWOOD...HOOKER...STEPHENSVILLE AND EAST RIDGE.
LAT...LON 3499 8519 3487 8558 3498 8560
TIME...MOT...LOC 2141Z 318DEG 38KT 3519 8537 3505 8582Special weather statement, May 4, 6:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT WED MAY 4 2016
GAZ001>004-042300-
DADE GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
608 PM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...WHITFIELD AND
WALKER COUNTIES UNTIL 700 PM EDT...
AT 607 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHATTANOOGA TO NEAR BRIDGEPORT...AND MOVING
SOUTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...LAFAYETTE...RINGGOLD...TRENTON...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...VARNELL...LOOKOUT MOUNTAIN...TUNNEL HILL...COHUTTA...RISING
FAWN...LAKEVIEW...NAOMI...BOYNTON...SUTTLES MILL...NOBLE...COOPER HEIGHTS...
ROCKY FACE AND NEW ENGLAND.
LAT...LON 3486 8482 3486 8484 3481 8486 3480 8484
3478 8488 3475 8486 3474 8486 3473 8487
3471 8486 3470 8489 3471 8493 3469 8491
3459 8511 3459 8553 3496 8560 3498 8555
3499 8497
TIME...MOT...LOC 2207Z 326DEG 34KT 3507 8519 3489 8565Special weather statement, May 4, 6:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT WED MAY 4 2016
GAZ004-011-012-019-042330-
GORDON GA-WHITFIELD GA-CHATTOOGA GA-FLOYD GA-
646 PM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON...SOUTHERN WHITFIELD...
CHATTOOGA AND FLOYD COUNTIES UNTIL 730 PM EDT...
AT 646 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF TUNNEL HILL TO NEAR FORT PAYNE...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...TRION...RESACA...PLAINVILLE...SHANNON...
LYERLY...MENLO...RANGER...EVERETT SPRINGS...CLOUDLAND...ARMUCHEE...HOLLAND...
BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...
PINSON AND SONORAVILLE.
LAT...LON 3458 8512 3459 8506 3461 8506 3467 8491
3462 8487 3461 8483 3447 8469 3439 8487
3440 8495 3438 8496 3439 8497 3440 8497
3438 8498 3439 8500 3435 8501 3435 8502
3433 8502 3415 8543 3459 8553
TIME...MOT...LOC 2246Z 328DEG 33KT 3475 8510 3451 8565The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 28 min |
| May 3, 8:29 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| May 4, 2:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
| May 4, 5:42 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| May 4, 6:08 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 52 min |
| May 4, 7:24 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 36 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.